Venlafaxine: Day 6 of…

Today is the 6th day on Venlafaxine. So far, the side effects have been far less severe than those I experienced on Citalopram. I’ve been following the leaflet advice, and taking the tablet with food, and I’m on a half-dose to get used to it (37.5mg) so I reckon the side-effects are reduced along with the dose.

I don’t know whether the side effects of coming off Citalopram will coincide with the side effects of starting Venlafaxine, so it’s possible that some of the effects of starting Venlafaxine are being confused with the side effects of coming off Citalopram. I was going to list all to *possible* side effects of both drugs, but anyone reading this who’s a hypochondriac would totally freak, so instead I’m, just going to talk about the side effects that I experienced.

When I started Citalopram, I had nausea, dry mouth, dizziness & decreased sex-drive. The nausea, dizziness and dry mouth lasted for months – I would hazard a guess at 6 months. The decreased sex drive came and went with varying dosages, but it’s necessary to state that as a non-binary transgender person with intense body dysphoria, the continued decreased sex drive may not have had a whole lot to do with the drugs and more to do with my state of mind. Since starting Venlafaxine, all I’ve had is nausea, a bloating feeling and intense increased sensitivity to smells, which coincides with the nausea. These side effects tend to hit me about 30 minutes to an hour after I’ve taken the tablet, and now go away after about 2 hours. The bloating and nausea lasted all day for the first few days but it has reduced each day. This is positive! However, starting the Venlafaxine dose coincided with a bout of the flu, so there’s a possibility that the intensity of my side effects were exacerbated by being ill…

In order to increase my dose to the minimum full dose (75mg), my plan is to wait until the side effects subside, then double the dose and see how it goes. There are recommendations to take the 37.5mg twice a day (once in the morning, once in the evening) but I plan to get just one 75mg tablet, so I’m just going to double the morning dose and deal with the increased side effects.

When I started Citalopram it was a life saver for me. However, if I had known of the existence of Venlafaxine, I might have pushed for that, as so far the side effects have been very mild and easy to deal with. If you’re considering taking an anti-depressant, it’s worth considering Venlafaxine. Apparently it’s more expensive than other anti-depressants because it’s relatively new on the market, so if your doctor doesn’t offer it as an option, this is probably why. According to my mum, who’s a GP, the side effects are less severe because it’s a newer drug. So, something worth thinking about 🙂

I’ll update once I’ve switched up to the higher dose!

Advertisements
This entry was posted in Anti-Depressant Medication and tagged , , , , , , , , , . Bookmark the permalink.

One Response to Venlafaxine: Day 6 of…

  1. Glad to hear it’s going well for you so far! I’m definitely a fan of Venlafaxine.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s